Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Hausdorff content and rational approximation in fractional Lipschitz norms


Author: Anthony G. O’Farrell
Journal: Trans. Amer. Math. Soc. 228 (1977), 187-206
MSC: Primary 30A82
DOI: https://doi.org/10.1090/S0002-9947-1977-0432887-2
MathSciNet review: 0432887
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For $ 0 < \alpha < 1$, we characterise those compact sets X in the plane with the property that each function in the class $ {\text{lip}}(\alpha ,X)$ that is analytic at all interior points of X is the limit in $ {\text{Lip}}(\alpha ,X)$ norm of a sequence of rational functions. The characterisation is in terms of Hausdorff content.


References [Enhancements On Off] (What's this?)

  • [1] Andrew Browder, Introduction to function algebras, Benjamin, New York, 1969. MR 39 #7431. MR 0246125 (39:7431)
  • [2] Lennart Carleson, Selected problems on exceptional sets, Van Nostrand Math. Studies, no. 13, Van Nostrand, Princeton, N.J., 1967. MR 37 #1576. MR 0225986 (37:1576)
  • [3] A. M. Davie, Analytic capacity and approximation problems, Trans. Amer. Math. Soc. 171 (1972), 409-444. MR 50 #2502. MR 0350009 (50:2502)
  • [4] E. P. Dolženko, On removal of singularities of analytic functions, Uspehi Mat. Nauk 18 (1963), no. 4(112), 135-142; English transl., Amer. Math. Soc. Transl. (2) 97 (1971), 33-41. MR 27 #5898; 42 #5740. MR 0155965 (27:5898)
  • [5] Herbert Federer, Geometric measure theory, Springer-Verlag, New York, 1969. MR 41 #1976. MR 0257325 (41:1976)
  • [6] T. Gamelin, Uniform algebras, Prentice-Hall, Englewood Cliffs, N.J., 1969. MR 0410387 (53:14137)
  • [7] T. W. Gamelin and John Garnett, Pointwise bounded approximation and Dirichlet algebras, J. Functional Analysis 8 (1971), 360-404. MR 45 #4135. MR 0295085 (45:4153)
  • [8] J. Garnett, Analytic capacity and measure, Lecture Notes in Math., vol. 297, Springer-Verlag, Berlin and New York, 1972. MR 0454006 (56:12257)
  • [9] L. I. Hedberg, The Stone-Weierstrass theorem in Lipschitz algebras, Ark. Mat. 8 (1969), 63-72. MR 41 #5973. MR 0261358 (41:5973)
  • [10] M. S. Mel'nikov, Metric properties of analytic $ \alpha $-capacity and approximation of analytic functions with Hölder condition by rational functions, Mat. Sb. (N.S.) 79 (121) (1969), 118-127 = Math. USSR Sbornik 8 (1969), 115-124. MR 42 #3287. MR 0268389 (42:3287)
  • [11] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N.J., 1970. MR 44 #7280. MR 0290095 (44:7280)
  • [12] A. G. Vituškin, The analytic capacity of sets in problems of approximation theory, Uspehi Mat. Nauk 22 (1967), no. 6(138), 141-199 = Russian Math. Surveys 22 (1967), no. 6, 139-200. MR 37 #5404. MR 0229838 (37:5404)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A82

Retrieve articles in all journals with MSC: 30A82


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0432887-2
Keywords: Capacity, complex plane
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society